# SDR 2003UALA00383

- Difficulty date: April 15, 2003
- Submitted: April 29, 2003
- Operation: Air carrier
- Aircraft: N368UA
- Make and model: Boeing 737322
- Aircraft serial: 24537
- Aircraft time: 41,465 hours, 24,000 cycles
- Engine: Ge CFM56*
- System (JASC): 2751 · Trailing Flap Position Indicating System
- Part: Indicator
- Part number: 1812996
- Part serial: 0436G
- Condition: Inoperative
- Location: Flap Position
- Stage of operation: AP
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

AIRCRAFT REPORTED ASYMMETRIC FLAP CONDITION AND LANDED UNDER AMBER ALERT WITH FLAP POSITION 1.  GROUND TEST DETERMINED THAT FLAP SYSTEM WAS FUNCTIONING PROPERLY.  THE FAILURE WAS ISOLATED TO THE INDICATOR IN THE FLAP POSITION INDICATION SYSTEM.  THE INDICATOR WAS REPLACED AND AN OPERATIONAL CHECK  VERIFIED PROPER SYSTEM OPERATION.   DURING REPAIR OF INDICATOR IN SHOP, IT WAS FOUND THAT THE RIGHT BRUSH WAS WORN, RESULTING IN A BURNED SLIP RING AND POOR ELECTRICAL CONTACT.
